MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex biliary rx covered stent was to be implanted in the biliary tract to treat a malignant biliary stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was able to be deployed inside the patient; however, the physician noted a hole on the stent cover.The stent was removed from the patient using forceps and another walflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a04 captures the reportable event of stent cover damaged.Block h10: a wallflex biliary rx covered stent and delivery system were returned for analysis.The stent was returned completely deployed.Visual examination of the returned device found the stent cover was damaged (ripped) near to the proximal section.No other issues with the stent and delivery system were noted.The reported event of stent cover damaged/defective was confirmed.The investigation concluded that the reported event was likely due to factors encountered during the procedure and/or due to the patient's tight anatomy.It might be that during removal of the delivery system, the stent cover was damaged with the reconstrainment band, limited the performance of the device and contributed to the rip noted in the stent cover.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation on march 19, 2021 that a wallflex biliary rx covered stent was to be implanted in the biliary tract to treat a malignant biliary stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on march 17, 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was able to be deployed inside the patient; however, the physician noted a hole on the stent cover.The stent was removed from the patient using forceps and another walflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11655352
Report Number3005099803-2021-01485
Device Sequence Number3610055
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public08714729764915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberM00570530
Device Catalogue Number7053
Device Lot Number0026277774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight60